Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2000, 3:49 AM CDT for Cumberland County, Metcalfe County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 3:49 AM CDT (08:49 UTC)
- Expired
- Aug 10, 2000, 4:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Cumberland County, KY, Metcalfe County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3405 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WUUS53 KLMK 100849 SVRSDF KYC057-169-100915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 349 AM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 415 AM CDT * AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SUBTLE...OR ABOUT 49 MILES EAST OF BOWLING GREEN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUBRE AROUND 400 AM CDT MARROWBONE AROUND 410 AM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:21 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 10, 3:21 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 421 AM EDT THU AUG 10 2000 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TRAINING CELLS THAT HAVE BEEN OCCURRING ACROSS CENTRAL KENTUCKY. LATEST LOOK AT THE MSAS DATA SHOWS MAIN FRONTAL BOUNDARY IS NEAR THE OHIO RIVER. MEANWHILE. THUNDERSTORMS ARE CONTINUING TO DEVELOP ALONG THE TIGHT THETAE GRADIENT THAT CONTINUES TO PEEL SOUTHEAST IN CENTRAL KY. ACCORDING TO THE RADAR...THESE SHOWERS ARE MAINLY DEVELOPING ALONG AND SOUTH OF THE OHIO RIVER AND KEEP PUSHING OVER THE HARDIN AND LARUE COUNTY AREAS WHERE NEARLY 3 TO 4 INCHES OF RAIN HAS ALREADY OCCURRED WITH STILL SOME THUNDERSTORMS MOVING IN FROM THE NORTHWEST. THESE STORMS MAY CONTINUE TO DEVELOP THROUGH THE EARLY MORNING HOURS AS THE FRONT SLOWLY TRUDGES SOUTH AND HIGH THETAE AIR CONTINUES TO FEED THIS AREA. WITH THAT IN MIND...WE WILL PLAY THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL KENTUCKY THIS MORNING AND SHOOT FOR LESS HUMID AND CLEARING SKIES THIS AFTERNOON. FOR THE REMAINDER OF THE PERIODS WE ARE LOOKING AT NICE COUPLE OF DAYS AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS IN AND PROVIDES THE REGION WITH MOSTLY SUNNY AND LESS HUMID CONDITIONS. FAN/FWC NUMBERS LOOK TO BE IN AGREEMENT SO WE FOLLOWED CLOSELY. .SDF...NONE COX
In the hours before
Local storm report, Aug 9, 10:33 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM TAYLORSVILLE KY .75 INCH HAIL
08/09/00 SPENCER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 44 min |
| Aug 9, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 48 min |
| Aug 9, 8:32 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 43 min |
| Aug 9, 8:55 PM CDT | Tornado Warning | LMK | Henry | 35 min |
| Aug 9, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Woodford | 31 min |
| Aug 9, 9:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 36 min |
| Aug 9, 9:19 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 41 min |
| Aug 9, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 34 min |
| Aug 9, 10:17 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 28 min |
| Aug 9, 10:42 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 48 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 62 min |
| Aug 9, 11:33 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 42 min |
| Aug 9, 11:42 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 33 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 28 min |
| Aug 10, 1:40 AM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 35 min |
| Aug 10, 2:30 AM CDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.